Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 14, NWS Louisville, KY

January 3, 2000Orange County, Washington County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jan 3, 2000, 5:03 PM EST for Orange County, Washington County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2000, 5:03 PM EST (22:03 UTC)
Expired
Jan 3, 2000, 5:45 PM EST
In force
42 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Orange County, IN, Washington County, IN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 3, 12:00 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSDF 032206
SVRSDF
INC117-175-032245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
503 PM EST MON JAN 3 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA
  WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 545 PM EST

* AT 500 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR PAOLI...OR 35 MILES NORTHWEST OF
  LOUISVILLE... MOVING NORTHEAST AT 50 TO 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLERSBURG AT 510 PM EST
  SALEM AT 525 PM EST
  NEW PHILADELPHIA AT 530 PM EST

GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A TORNADO
WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO
PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

.END/STUREY/FUNK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 3:15 PM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Jan 3, 3:15 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EST MON JAN 3 2000

WILL ISSUE AFTERNOON ZONE PACKAGE SHORTLY AFTER 3:00 PM SO WE CAN
INCORPORATE NEW WATCH FOR EAST CENTRAL KENTUCKY.

MODELS ARE IN GOOD AGREEMENT ON TRACKING THE SURFACE LOW FROM
SOUTHERN ILLINOIS TO THE GREAT LAKES BY 12Z. SEVERE WEATHER
CURRENTLY OCCURRING ALONG THE WARM FRONT OVER OUR COUNTY FORECAST
AREA WITH LARGE HAIL... HIGH WINDS AND POSSIBLY A FEW TORNADOS.
THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING IN THE WARM SECTOR
BETWEEN THE WARM FRONT AND COLD FRONT.

STORMS WILL DIMINISH OVERNIGHT AS A DRY SLOT MOVES INTO THE AREA.
THE COLD FRONT WILL MOVE ACROSS LOUISVILLE AROUND 12Z TUESDAY.
TEMPERATURES WILL GRADUALLY DROP THROUGH THE DAY. A FEW SHOWERS WILL
BE POSSIBLE TUESDAY MOURNING WITH SOME LIGHT SNOW OR FLURRIES
POSSIBLE DURING THE AFTERNOON.

CLEARING SKIES TUESDAY NIGHT WITH MOSTLY SUNNY SKIES ON WEDNESDAY.

GUIDANCE TEMPS LOOK& GOOD.

.SDF...NONE.
JA

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 1:05 PM ESTSevere Thunderstorm WarningLMKPerry25 min
Jan 3, 1:18 PM ESTSevere Thunderstorm WarningLMKCrawford27 min
Jan 3, 1:33 PM ESTSevere Thunderstorm WarningLMKHarrison42 min
Jan 3, 1:36 PM ESTSevere Thunderstorm WarningLMKPerry24 min
Jan 3, 1:48 PM ESTSevere Thunderstorm WarningLMKClark, Floyd42 min
Jan 3, 1:52 PM ESTSevere Thunderstorm WarningLMKCrawford38 min
Jan 3, 2:26 PM ESTSevere Thunderstorm WarningLMKClark34 min
Jan 3, 3:21 PM ESTSevere Thunderstorm WarningLMKHarrison, Washington39 min
Jan 3, 3:33 PM ESTSevere Thunderstorm WarningLMKClark, Scott42 min
Jan 3, 4:16 PM ESTSevere Thunderstorm WarningLMKDubois44 min
Jan 3, 5:11 PM ESTTornado WarningLMKWashington34 min
Jan 3, 5:27 PM ESTSevere Thunderstorm WarningLMKScott33 min
Jan 3, 5:36 PM ESTSevere Thunderstorm WarningLMKPerry24 min
Jan 3, 5:39 PM ESTSevere Thunderstorm WarningLMKClark31 min
Jan 3, 5:46 PM ESTSevere Thunderstorm WarningLMKHarrison44 min
Jan 3, 5:53 PM ESTSevere Thunderstorm WarningLMKJefferson37 min
Jan 3, 6:01 PM ESTSevere Thunderstorm WarningLMKFloyd29 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.